MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; MICROCUFF ENDOTRACHEAL TUBE

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; MICROCUFF ENDOTRACHEAL TUBE
Model Number 35117
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 05/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 18 jun 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the endotracheal tube (ett) was inserted for emergency surgery on the patient who was a known asthmatic and who was suspected of having testicular torsion.The intubation was reportedly "straightforward".Five (5) minutes into the case, increasing airway pressures were noted as well as a change in the end tidal carbon dioxide trace, which was thought to be acute bronchospasm [and was treated as such]; the patient was reported to be "very" difficult to ventilate.The surgery was completed and the pediatric retrieval team became involved in order to stabilize the patient, who was transferred to the nearest pediatric critical care unit.Prior to transfer of the patient, bronchoscopy down the tube was attempted; however, the ett was found to be significantly kinked just above the patient¿s vocal cords.It was additionally reported, there had been no manipulation of the patient¿s head during the case.Additional information received 06jun2024 the patient required reintubation; the patient was discharged from the hospital 24 hours later.
 
Additional Manufacturer Narrative
The device history record for lot cm3165002 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation; however, photographs of the alleged device were provided.Review of the images provided confirmed the event as reported, tube//bent/kinked; however, without a sample to perform functional evaluation the root cause could not be determined.All information reasonably known as of 04 dec 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Common Device Name
MICROCUFF ENDOTRACHEAL TUBE
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes, edificio 16
managua, managua
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19571197
Report Number3011270181-2024-00070
Device Sequence Number19873783
Product Code BTR
UDI-Device Identifier00609038351179
UDI-Public(01)00609038351179(10)CM3165002(17)280614(11)230614
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35117
Device Catalogue Number35117
Device Lot NumberCM3165002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age11 YR
Patient SexMale
Patient Weight50 KG